Alert archive / Florida / Flash Flood Warnings in 2019

Flash Flood Warning 8, NWS Tallahassee, FL

July 24, 2019Dixie County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jul 24, 2019, 3:36 PM EDT for Dixie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2019, 3:36 PM EDT (19:36 UTC)
Expired
Jul 24, 2019, 6:30 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Dixie County, FL

The radar

The Moody AFB radar (KVAX), 139 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WGUS52 KTAE 241936
FFWTAE
FLC029-242230-
/O.NEW.KTAE.FF.W.0008.190724T1936Z-190724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
336 PM EDT Wed Jul 24 2019

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Dixie County in Big Bend of Florida...

* Until 630 PM EDT.

* At 335 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Cross City, Eugene, Shamrock and Cross City Airport. 

Additional rainfall amounts of 2 to 3 inches of rainfall are 
possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2971 8303 2953 8303 2953 8330 2974 8327

$$

72-BUNKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:22 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 24, 1:22 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
122 PM EDT Wed Jul 24 2019

.AVIATION...
[Through 18Z Thursday]

Due to the stalled frontal boundary over the region, cloud
coverage is expected to remain widespread throughout the day.
Showers and isolated thunderstorms are possible in the
southernmost terminals (ECP, TLH, VLD) but the chance of TSRA will
diminish in to the evening. Winds will predominantly be out of
the N to NE and less than 10kts in to the evening and expected to
calm overnight. There is a chance that visibilities will drop
below P6SM in the morning hours at TLH and VLD, but because
certainty is low, it was left out of TAFs.

&&

.PREV DISCUSSION [922 AM EDT]...

.NEAR TERM [Through Today]...

A stalled front stretches across the area roughly from Port St Joe
to Tallahassee to Valdosta. This front may shift slightly
northwestward through the day, with the bulk of the showers and
thunderstorms staying mostly along and south of the frontal
boundary. A few of the storms today could produce strong to severe
wind gusts, but the main impact today will likely be heavy rain.
Although widespread rainfall totals through the weekend will
likely be around 1-3", isolated areas could see closer to 4-6"
today.

.SHORT TERM [Tonight Through Friday]...

A stalled frontal boundary will the main focus for shower and
thunderstorm chances through the short term. Most of the activity
is expected to be across the southeast half of the forecast area
where a tropical airmass will remain in place. Dry air behind the
front will limit rain chances across the northwest. High
temperatures will stay mostly in the 80s, either due to increased
cloud cover and rain, or the slightly drier and cooler airmass
northwest of the front. Low temperatures to the north of the front
will be quite pleasant, with mid to upper 60s possible through
Friday morning.

.LONG TERM [Friday Night Through Wednesday]...

Heading into the weekend through early next week, the frontal
boundary is expected to dissipate with rain chances returning to a
more typical summertime distribution of 30-40% across the area.
Temperatures will gradually warm back to near seasonal levels with
lower 90s for highs and lower 70s for lows.

.MARINE...

Winds and seas will increase slightly through Thursday to the
south of the cold front. However, conditions should remain below
headline criteria. Winds and seas are expected to decrease again
heading into the weekend.

.FIRE WEATHER...

A stalled front is stretched across the area, which will continue to
bring rain to the FL Big Bend and south-central GA for the next few
days. No red flag conditions are forecast. Light winds along the
frontal boundary and low mixing heights will lead to low dispersions
across the FL Big Bend this afternoon. Patchy fog is possible this
morning and tomorrow morning, mostly near the frontal boundary.

.HYDROLOGY...

Wet conditions are expected across the southeast half of the
forecast area for the next few days, particularly the southeast big
bend. Forecast rainfall totals through Saturday are in the 2 to 4
inch range for portions of Taylor, Lafayette and Dixie counties
with isolated heavier totals possible in this area. Ponding of
water on roadways and isolated flooding of low-lying or poor
drainage areas is possible. While river levels will rise with the
expected rainfall, river flooding is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  88  71  88  70 /  20  30  40  40  30
Panama City   72  87  73  85  73 /  10  30  30  40  30
Dothan        67  88  68  87  69 /   0  10  10  30  10
Albany        68  88  71  87  70 /   0  10  10  30  20
Valdosta      68  88  69  87  69 /  20  30  30  50  30
Cross City    71  84  71  86  72 /  60  60  50  60  40
Apalachicola  73  85  74  85  73 /  40  50  50  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Bunker/Bowen
MARINE...DVD
FIRE WEATHER...Nguyen
HYDROLOGY...DVD

Nearby

Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.